Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Dirichlet-Jordan test and multidimensional extensions


Author: Michael Taylor
Journal: Proc. Amer. Math. Soc. 129 (2001), 1031-1035
MSC (1991): Primary 42B08, 35P10
Published electronically: October 10, 2000
MathSciNet review: 1709767
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

If $\mathcal{F}$ is a foliation of an open set $\Omega\subset \mathbb{R}^n$ by smooth $(n-1)$-dimensional surfaces, we define a class of functions $\mathcal{B}(\Omega,\mathcal{F})$, supported in $\Omega$, that are, roughly speaking, smooth along $\mathcal{F}$ and of bounded variation transverse to $\mathcal{F} $. We investigate geometrical conditions on $\mathcal{F}$ that imply results on pointwise Fourier inversion for these functions. We also note similar results for functions on spheres, on compact 2-dimensional manifolds, and on the 3-dimensional torus. These results are multidimensional analogues of the classical Dirichlet-Jordan test of pointwise convergence of Fourier series in one variable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42B08, 35P10

Retrieve articles in all journals with MSC (1991): 42B08, 35P10


Additional Information

Michael Taylor
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599-3902
Email: met@math.unc.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05658-6
PII: S 0002-9939(00)05658-6
Keywords: Fourier series, Dirichlet-Jordan test, Gibbs phenomenon
Received by editor(s): April 29, 1999
Received by editor(s) in revised form: June 22, 1999
Published electronically: October 10, 2000
Additional Notes: The author was partially supported by NSF grant DMS-9600065
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society